MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR080502A
Medical Device Problem Codes Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent a procedure for stenotic occlusion where a 8 mm x 5 cm gore® viabahn® endoprosthesis with heparin bioactive surface (gore® viabahn® device) was intended to be used in the right external iliac artery.It was reported the lesion was predilated and prepped using an 6 x 10 penumbra device.The physician accessed the patient ipsilaterally.The delivery catheter was advanced using a 12f cook sheath over an unknown size terumo glidewire advantage® peripheral guidewires to the target treatment zone.It was reported they used a 12f sheath due to the use of the penumbra device during preparation.Reportedly, there was no resistance noticed during advancement of the delivery catheter.During deployment, the line was pulled, and the deployment line broke approximately 2 cm from the proximal end of the stent.It was reported the deployment line was pulled using the normal technique.The delivery catheter was removed from the patient with the endoprosthesis fully constrained.Reportedly, there were no catheter fragments or deployment line left in the patient the physician does not have any suspicions as to why the line became broke.The procedure was completed using another 8 mm x 5 cm gore® viabahn® device.It was reported there were no consequences or impact to patient.
 
Additional Manufacturer Narrative
H6: updated codes based on investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the returned device was deemed consistent with the product listed within the complaint.Evaluation of the returned device indicates the knob detached from the hub with section of broken deployment line.Another section of broken deployment line present at the endoprosthesis without partial deployment of outer zipper.Guidewire inserted for deployment passed through to transition.Initial deployment attempt by pulling on section of broken deployment line at the endoprosthesis was unsuccessful.A loose fiber of deployment line was observed after initial deployment attempt.After gentle manipulation of deployment line, deployment continued with traction on deployment line at the endo.After second deployment attempt, damage to deployment line was observed.The reported failure mode of broken deployment line is consistent with the findings during engineering evaluation.The root cause of the broken and stuck deployment line could not be established with the available information.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20675749
Report Number2017233-2024-05486
Device Sequence Number12992626
Product Code NIP
UDI-Device Identifier00733132623815
UDI-Public00733132623815
Combination Product (Y/N)Y
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR080502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight89 KG